Alert archive / Louisiana / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Mar 1, 2009, 9:53 AM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Mar 1, 2009, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 9:53 AM CST (15:53 UTC)
- In effect from
- Mar 1, 2009, 10:00 AM CST
- Expired
- Mar 1, 2009, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLCH 011553 RFWLCH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 953 AM CST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST TODAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. ONGOING DROUGHT CONDITIONS...GUSTY NORTH WINDS OF 15 TO 25 MPH...AND RH VALUES DROPPING INTO THE 20-30% RANGE THIS AFTERNOON WILL RESULT IN VERY FAVORABLE CONDITIONS FOR WILDFIRES TODAY. NO OUTDOOR BURNING IS ADVISED AS FIRES MAY QUICKLY GROW OUT OF CONTROL. LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-012300- /O.NEW.KLCH.FW.W.0001.090301T1600Z-090301T2300Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 953 AM CST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. ONGOING DROUGHT CONDITIONS...GUSTY NORTH WINDS OF 15 TO 25 MPH...AND RH VALUES DROPPING INTO THE 20-30% RANGE THIS AFTERNOON WILL RESULT IN VERY FAVORABLE CONDITIONS FOR WILDFIRES TODAY. NO OUTDOOR BURNING IS ADVISED AS FIRES MAY QUICKLY GROW OUT OF CONTROL. WINDS WILL SUBSIDE AND RH VALUES WILL RISE QUICKLY AROUND SUNSET THIS EVENING ENDING THE CRITICAL FIRE WEATHER THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND ONGOING DROUGHT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SHAMBURGER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Mar 1, 5:31 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 1, 5:31 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CST SUN MAR 1 2009
.AVIATION...
VFR CONDITIONS EXPECTED. THE MAIN AVIATION CONCERN IS STRONG GUSTY
NORTH WINDS...WHICH WILL PERSIST THROUGH THE MORNING HOURS. THE
NORTHERLY WINDS WILL GRADUALLY DIMINISH DURING THE
AFTERNOON...BECOMING LIGHT DURING THE OVERNIGHT HOURS. 24
&&
.PREV DISCUSSION... /ISSUED 401 AM CST SUN MAR 1 2009/
SYNOPSIS...
A MINNESOTA HIGH WILL BUILD SOUTHWARD INTO TEXAS. THIS COLD SYSTEM WILL
SLOWLY SWING EAST...REACHING THE GREAT LAKES BY TUESDAY...THUS INDUCING
A RETURN FLOW BY WEDNESDAY.
FURTHER-UP...A LOW INDEX WAVE PATTERN WILL BE FOUND IN THE MIDLATITUDE
WESTERLIES...RIDGE OVER THE GREAT BASIN AND AN EVOLVING TROUGH OVER
THE MIDWEST. THIS WAVE PATTERN WILL TRAVEL EAST...WITH THE WARM
RIDGE PROPAGATING INTO LOUISIANA ON WEDNESDAY.
DISCUSSION...
COLD START THIS MORNING...WIND CHILLS WERE RUNNING FROM THE LOWER
TO MID 20S ACROSS THE PINEY HILLS AND LAKES REGION...TO THE UPPER
20S AT THE COAST.
AN UNFILTERED FEBRUARY SUN WILL BE IN PLACE...WITH THE RADIATIONAL
WARMING PARTIALLY OFFSET BY ONGOING ADVECTIVE COOLING. THE
AFTERNOON TEMPERATURES WILL BE RUNNING ABOUT 10 DEGREES BELOW NORMAL....
WHILE THE AFTERNOON HUMIDITIES WILL BE RUNNING WELL BELOW NORMAL.
IN ADDITION...THE PERSISTENT BLUE NORTHERS WILL KEEP THE AFTERNOON
BOUNDARY LAYER WELL MIXED. A LAKE WIND ADVISORY WILL BE IN EFFECT
FOR COASTAL SOUTH CENTRAL LOUISIANA.
FOR TONIGHT...THE UNSEASONABLY COLD WEATHER CONTINUES...WITH THE
COLDEST AIR FOUND ALONG AND EAST OF THE I-49 CORRIDOR.
MARINE...
BLUE NORTHERS WILL CONTINUE TO IMPEDE THE FLOOD RACE. THE ACTUAL
TIDES WILL BE RUNNING FROM 1 TO 2 FEET BELOW THE PREDICTED TIDES.
A LOW WATER ADVISORY WILL REMAIN IN EFFECT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 34 59 38 66 / 0 0 0 0 0
KBPT 57 35 62 39 66 / 0 0 0 0 0
KAEX 53 29 55 33 63 / 0 0 0 0 0
KLFT 54 32 57 35 63 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: IBERIA...LOWER ST. MARTIN...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...SABINE LAKE...
VERMILION BAY...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Mar 1, 4:05 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 405 AM CST SUN MAR 1 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-021200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 405 AM CST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE COASTAL MARSHES OF SOUTH CENTRAL LOUISIANA. SMALL CRAFT AND LOW WATERS ADVISORIES WILL BE IN EFFECT FOR MOST OF TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 1, 8:43 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
843 AM CST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM LOW ASTR TIDES 3 SW CAMERON 29.77N 93.34W
03/01/2009 GMZ450 LA OFFICIAL NWS OBS
CALCASIEU PASS TIDE GAUGE MALFUNCTIONED DUE TO THE
EXTREMELY LOW TIDES. ESTIMATED LOWEST TIDE LEVEL WAS
-2.50 FEET MLLW.
1254 AM LOW ASTR TIDES 11 SE PECAN ISLAND 29.56N 92.31W
03/01/2009 VERMILION LA OFFICIAL NWS OBS
FRESHWATER CANAL LOCKS TIDE GAUGE MEASURED LOW TIDE OF
-3.00 FEET MLLW.
0142 AM LOW ASTR TIDES 1 E SABINE PASS 29.73N 93.87W
03/01/2009 GMZ430 LA OFFICIAL NWS OBS
SABINE PASS NORTH TIDE GAUGE MEASURED LOW TIDE OF -1.57
FEET MLLW.
0536 AM LOW ASTR TIDES 1 NW LAKE CHARLES 30.22N 93.22W
03/01/2009 CALCASIEU LA OFFICIAL NWS OBS
LAKE CHARLES TIDE GAUGE MEASURED LOW TIDE OF -2.50 FEET
MLLW.
0724 AM LOW ASTR TIDES 6 SW CYPREMORT POINT 29.71N 91.85W
03/01/2009 GMZ435 LA OFFICIAL NWS OBS
CYPREMORT POINT TIDE GAUGE MEASURED LOW TIDE OF -2.73
FEET MLLW.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:33 AM CST | Lake Wind Advisory | LCH | Saint Martin | 11 hr |
Nearby
Red Flag Warnings in Louisiana, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.